MAUDE Adverse Event Report: DIAGNOSTICA STAGO STA R MAX; IVD COAGULATION DEVICE/INSTRUMENT

DIAGNOSTICA STAGO STA R MAX; IVD COAGULATION DEVICE/INSTRUMENT
Model Number 59027
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the instrument produced a heparin (ufh) result for 1 patient (id: (b)(6)) :ufh = 0.00 ui/ml (<0.1 ui/ml).Pharmacy questioned the result which caused the laboratory to rerun the sample.Sample was reran on the same instrument, the result was 0.76 ui/ml.Sample was capped.According to the customer, the erroneous result has been released but treatment was not changed.No serious injury or death have been reported.
 
Additional Manufacturer Narrative
On (b)(6) 2023, the customer called the hotline to report and explain the event.On (b)(6) 2023, a service engineer (fse) was dispatched to the customer and carried out several actions to solve the issue.On (b)(6) 2023, the customer called the hotline to report that the instrument produced another heparin (ufh) result ufh = 0.00 ui/ml (on id: (b)(6)) when samples were reran, the result was 1,04 ui/ml.According to the customer, this result hasn't been released.On (b)(6) 2023, the service engineer (fse) was dispatched again to the customer and carried out additional actions including the replacement of z1 cap piercing motor and the mapping of needle 1.No other similar call has been reported since this fse intervention.The instrument data files were collected and then analyzed by the stago support team in france.The analysis of the pipetting heights on the concerned patients' sample tubes (with erroneous results) showed that the plasma level detections occurred too high.These erroneous level detections may have resulted in pipetting in the air or partial sample pipetting which is consistent with wrong ufh <0.1 ui/ml results.The most likely root cause of these erroneous results was an issue on z1 cap piercing motor which has been replaced.As z1 cap piercing motor was discarded, we were unable to analyze it.As other sample pipetting in the air were identified during the data files analysis, a list of all patients potentially affected by the issue will be provided to the customer in order to assess the impact on these patients.To date and to our knowledge, there was no serious injury identified.Stago has concluded its investigation in this matter and considers it is a confirmed and isolated event.Stago plans no further action.

Brand Name
STA R MAX
Common Device Name
IVD COAGULATION DEVICE/INSTRUMENT
Manufacturer (Section D)
DIAGNOSTICA STAGO
2 rue pierre fossati
franconville, 95 95130
FR  95130
Manufacturer Contact
walid ben ammar
2 rue pierre fossati
franconville, 95 95130
FR   95130
MDR Report Key17497291
Report Number8043723-2023-00005
Device Sequence Number12461482
Product Code JPA
UDI-Device Identifier03607450590272
UDI-Public(01)03607450590272(11)220406(241)59027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown